Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 227, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 2, 2015, 2:33 PM EDT for Lafayette County, Taylor County, Florida. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2015, 2:33 PM EDT (18:33 UTC)
- Expired
- Jul 2, 2015, 3:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Lafayette County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 97 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 2:42 PM EDT | TSTM WND DMG | 5 Nw Perry-Foley Airpor, FL | TREE DOWN ON WOODS CREEK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 859 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
336
WUUS52 KTAE 021833
SVRTAE
FLC067-123-021930-
/O.NEW.KTAE.SV.W.0227.150702T1833Z-150702T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
233 PM EDT THU JUL 2 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL TAYLOR COUNTY IN THE BIG BEND OF FLORIDA...
WESTERN LAFAYETTE COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 330 PM EDT
* AT 233 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 8 MILES WEST OF PERRY...AND MOVING EAST
AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAYO...PERRY...HAMPTON SPRINGS...SMITH...PERRY-FOLEY AIRPORT...
TOWNSEND...FENHOLLOWAY...PINLAND...DAY...CARBUR...ATHENA...FOLEY...
BUCKVILLE...SAN PEDRO JUNCTION...COOKS HAMMOCK...BUCELL JUNCTION...
SECOTAN...MAYO JUNCTION AND BOYD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 2985 8314 2997 8375 2998 8383 3001 8386
3019 8384 3022 8324 3018 8325 3017 8323
3011 8323 3010 8318 3010 8314
TIME...MOT...LOC 1833Z 277DEG 39KT 3008 8372
$$
42-DVD1 follow-up statement
626
WWUS52 KTAE 021856
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
256 PM EDT THU JUL 2 2015
FLC067-123-021930-
/O.CON.KTAE.SV.W.0227.000000T0000Z-150702T1930Z/
TAYLOR FL-LAFAYETTE FL-
256 PM EDT THU JUL 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR EAST CENTRAL TAYLOR AND WESTERN LAFAYETTE COUNTIES...
AT 255 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES SOUTHEAST OF PERRY...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MAYO...PERRY...SMITH...PERRY-FOLEY AIRPORT...TOWNSEND...
FENHOLLOWAY...PINLAND...DAY...CARBUR...ATHENA...FOLEY...BUCKVILLE...
SAN PEDRO JUNCTION...COOKS HAMMOCK...BUCELL JUNCTION AND MAYO
JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 2985 8314 2995 8364 2995 8366 3010 8358
3022 8324 3018 8325 3017 8323 3011 8323
3010 8318 3010 8314
TIME...MOT...LOC 1855Z 281DEG 38KT 3002 8345
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 10:41 AM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 2, 10:41 AM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1041 AM EDT THU JUL 2 2015 .NEAR TERM [THROUGH TODAY]... THIS MORNING'S ANALYSIS STILL SHOWS UPPER LEVEL RIDGING OVER THE WESTERN STATES WITH BROAD TROUGHING OVER THE EAST. THE 1000-700 MB FLOW IS WESTERLY TODAY ON THE 12Z KTAE SOUNDING WITH A DECENT AMOUNT OF INSTABILITY AND MID LEVEL LAPSE RATES NEAR OR SLIGHTLY GREATER THAN 6 C/KM. VISIBLE SATELLITE IMAGERY SHOWS A GOOD BIT OF SUNSHINE ACROSS THE AREA THIS MORNING WITH INCREASING CLOUDINESS OFF TO THE WEST. OVERALL...THE CAM GUIDANCE FORECASTS A FAIRLY ACTIVE AFTERNOON WITH CONVECTION DEVELOPING EARLY IN THE AFTERNOON ACROSS THE WEST AND SPREADING EASTWARD ACROSS MOST OF THE AREA DURING THE REMAINDER OF THE AFTERNOON. SEVERAL OF THE MEMBERS HAVE EXPLICIT WIND GUSTS IN THE 40-50 KNOT RANGE...AND A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON. && .PREV DISCUSSION [645 AM EDT]... .SHORT TERM [TONIGHT THROUGH SATURDAY]... A RATHER BROAD, WEAK 500 MB TROUGH WILL CONTINUE OVER MUCH OF THE EASTERN CONUS, WITH THE BASE OF THIS TROUGH (MARKED BY THE 588 DM LINE) REMAINING OVER CENTRAL AL AND GA. AT THE SURFACE, THE WESTERN EXTENT OF THE BERMUDA RIDGE WILL CONTINUE ACROSS CENTRAL FL AND THE EASTERN GULF OF MEXICO. THE WEAK UPPER LEVEL +PV ANOMALY MOVING THROUGH OUR FORECAST AREA TODAY WILL WEAKEN AND BE EAST OF THE REGION TONIGHT, WITH ENOUGH MID-UPPER LAYER DRYING ON FRIDAY AND SATURDAY FOR LOWER POPS. THE POP WILL BE IN THE 30-40 PERCENT RANGE FRIDAY AFTERNOON, THEN AROUND 30 PERCENT FOR THE FOURTH OF JULY. THESE VALUES ARE A LITTLE BELOW CLIMO, BUT SLIGHTLY ABOVE MOS CONSENSUS. WITH THE REDUCED CLOUD COVER COMES WARMER DAYTIME TEMPERATURES, AND WE EXPECT HIGHS AWAY FROM THE BEACHES IN THE MID 90S. DESPITE THE LOWER POPS, THE FORECAST THERMODYNAMIC PROFILE WILL BE SUPPORTIVE OF ISOLATED PULSE SEVERE STORMS EACH AFTERNOON. IN FACT, THE DRIER AIR ALOFT, STEEPER-THAN-AVERAGE MID LAYER LAPSE RATES, AND RATHER HIGH SURFACE THETA-E VALUES, WOULD SUGGEST AN INCREASED RISK OF WET MICROBURSTS- THOUGH ISOLATED. .LONG TERM [SATURDAY NIGHT THROUGH THURSDAY]... THE GFS AND ECMWF SOLUTIONS ARE IN BETTER AGREEMENT THAN 24 HOURS AGO. A WEAK MID-UPPER TROUGH OVER THE SOUTHEAST WILL TRANSLATE SLOWLY EASTWARD INTO NEXT WEEK, LEAVING OUR FORECAST AREA PRIMARILY UNDER THE INFLUENCE OF A RIDGE BUILDING EASTWARD FROM TX. DESPITE THIS RIDGING, THE MOS CONSENSUS POPS ARE STILL VERY CLOSE TO CLIMATOLOGY (AROUND 40 PERCENT EACH AFTERNOON AND EVENING ACROSS MUCH OF OUR FORECAST AREA), PROBABLY DUE TO THE LACK OF DRYING ALOFT. IT APPEARS THE 1000-700 MB MEAN WINDS WILL EITHER BE WEAK OR HAVE AN OFFSHORE COMPONENT, WHICH WOULD INDICATE A LATER START TO SEABREEZE-GENERATED CONVECTION (AS OPPOSED TO STARTING IN THE MORNING). THIS WOULD ALLOW FOR WARM HIGH TEMPERATURES, GENERALLY IN THE MID 90S. .AVIATION... [THROUGH 12Z FRIDAY]... THUNDERSTORMS WILL BE WIDESPREAD THIS AFTERNOON. INCLUDED TEMPO GROUPS FOR GUSTY WINDS AND MVFR VISIBILITIES IN STORMS BETWEEN 18 AND 22Z AT DHN, ABY, VLD AND TLH. RAIN CHANCES ARE LOWER AT ECP SO MENTIONED VCTS. .MARINE... LIGHT TO MODERATE WEST-SOUTHWEST WINDS ARE LIKELY TO CONTINUE THROUGH FRIDAY EVENING AS THE COASTAL WATERS REMAIN NORTH OF THE BERMUDA RIDGE. WINDS WILL BE AT THEIR STRONGEST DURING THE AFTERNOON AND EVENING HOURS. LIGHTER WINDS ARE EXPECTED THIS WEEKEND. .FIRE WEATHER... THERE ARE NO FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS. .HYDROLOGY... RIVER STAGES REMAINED BELOW THEIR LOCAL ACTION LEVELS, AND THIS IS LIKELY TO CONTINUE FOR THE NEXT SEVERAL DAYS AS WE DO NOT EXPECT ORGANIZED HEAVY RAIN. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 90 73 93 73 94 / 70 10 30 10 30 PANAMA CITY 86 78 88 78 89 / 50 10 10 10 30 DOTHAN 90 73 93 74 93 / 70 10 20 10 30 ALBANY 90 73 92 73 93 / 70 20 40 20 30 VALDOSTA 91 72 93 73 95 / 70 20 40 10 30 CROSS CITY 92 73 93 72 94 / 40 10 20 10 30 APALACHICOLA 90 77 91 76 91 / 40 10 10 20 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...DVD SHORT TERM...FOURNIER LONG TERM...FOURNIER AVIATION...WESTON MARINE...FOURNIER FIRE WEATHER...WESTON HYDROLOGY...FOURNIER
In the hours before
Local storm report, Jul 2, 1:03 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
103 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM TSTM WND DMG 6 SE BLOUNTSTOWN AIRPOR 30.39N 84.97W
07/02/2015 LIBERTY FL 911 CALL CENTER
TREE DOWN NEAR SR-12 AND LAKE MYSTIC ROAD.
&&
GODSEYLocal storm report, Jul 2, 1:45 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM TSTM WND DMG 4 ENE SAMSON 31.13N 85.98W
07/02/2015 GENEVA AL BROADCAST MEDIA
SEVERAL TREES DOWN BETWEEN SAMSON AND COFFEE SPRINGS. PEA
SIZE HAIL ALSO REPORTED.
&&
GODSEYSpecial weather statement, Jul 2, 1:56 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
156 PM EDT THU JUL 2 2015
FLZ016>018-027-028-118-127-128-GAZ157-021845-
LEON FL-COASTAL WAKULLA FL-INLAND JEFFERSON FL-COASTAL JEFFERSON FL-
COASTAL TAYLOR FL-INLAND TAYLOR FL-INLAND WAKULLA FL-GADSDEN FL-
GRADY GA-
156 PM EDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR LEON...SOUTHWESTERN JEFFERSON...
SOUTHEASTERN GADSDEN AND NORTHEASTERN WAKULLA COUNTIES UNTIL 245 PM
EDT...
AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MIDWAY
TO NEAR CRAWFORDVILLE...AND MOVING NORTHEAST AT 30 MPH.
WINDS NEAR 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ST. MARKS...WOODVILLE...CRAWFORDVILLE...HAVANA...TALLAHASSEE...
MIDWAY...WAKULLA...HYDE PARK...FOREST MEADOWS PARK...FALLSCHASE...
BETHEL...STATE CAPITAL COMPLEX...EIGHT MILE POND...BELAIR...
TALLAHASSEE MALL...CHAIRES...NEWPORT...BAUM...LAKE BRADFORD AND
CHAIRES CROSSROADS.
LAT...LON 3051 8457 3069 8432 3068 8416 3025 8389
3024 8391 3019 8392 3019 8394 3017 8393
3010 8405 3009 8413 3007 8417 3010 8416
3010 8420 3008 8420 3009 8423 3011 8423
3010 8426 3011 8427 3007 8428
TIME...MOT...LOC 1755Z 227DEG 26KT 3048 8451 3023 8434
42-DVDLocal storm report, Jul 2, 1:59 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
159 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM TSTM WND GST NAPIER FIELD 31.32N 85.46W
07/02/2015 M48 MPH DALE AL NWS EMPLOYEE
DOTHAN REGIONAL AIRPORT MEASURED 48 MPH GUST.
&&
GODSEYLocal storm report, Jul 2, 2:15 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG ASHFORD 31.18N 85.24W
07/02/2015 HOUSTON AL 911 CALL CENTER
A COUPLE TREES REPORTED DOWN IN ASHFORD.
&&
GODSEYLocal storm report, Jul 2, 2:16 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
216 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG COTTONWOOD 31.05N 85.30W
07/02/2015 HOUSTON AL 911 CALL CENTER
A COUPLE TREES DOWN IN COTTONWOOD.
&&
GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:59 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 33 min |
| Jul 2, 11:36 AM EDT | Rip Current Statement | TAE | Franklin, Gulf | 12 hr |
| Jul 2, 12:00 PM EDT | Special Marine Warning | TAE | 60 min | |
| Jul 2, 12:12 PM EDT | Severe Thunderstorm Warning | TAE | Franklin | 48 min |
| Jul 2, 12:42 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Gadsden, Jackson, Leon, Liberty and 1 more | 63 min |
| Jul 2, 12:55 PM EDT | Special Marine Warning | TAE | 65 min | |
| Jul 2, 1:48 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 42 min |
| Jul 2, 1:56 PM EDT | Special Weather Statement | TAE | Leon | 49 min |
| Jul 2, 2:03 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 42 min |
| Jul 2, 2:23 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 67 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.